Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 26, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 15, 2016, 7:58 PM EDT for Kings County, Nassau County, Queens County, New York. It took effect at Oct 16, 2016, 7:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 7:58 PM EDT (23:58 UTC)
- In effect from
- Oct 16, 2016, 7:00 AM EDT
- Expired
- Oct 16, 2016, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WHUS41 KOKX 152358 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 758 PM EDT SAT OCT 15 2016 ...LOCALIZED MINOR FLOODING AROUND HIGH TIDE SUNDAY MORNING FOR THE SOUTH SHORE BACK BAYS OF BROOKLYN...QUEENS AND NASSAU COUNTIES. NYZ075-178-179-160800- /O.NEW.KOKX.CF.S.0026.161016T1100Z-161016T1400Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 758 PM EDT SAT OCT 15 2016 ...LOCALIZED MINOR FLOODING AROUND HIGH TIDE SUNDAY MORNING... * LOCATIONS...LOW LYING AREAS ALONG THE SOUTH SHORE BACK BAYS OF BROOKLYN...QUEENS AND NASSAU COUNTY. * TIDAL DEPARTURES...UP TO 1 FOOT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...7 TO 10 AM SUNDAY MORNING. * IMPACTS...LOCALIZED MINOR FLOODING OF THE MOST VULNERABLE NEAR SHORE ROADS. $$ MALOIT
1 follow-up statement
562 WHUS41 KOKX 160740 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EDT SUN OCT 16 2016 ...LOCALIZED MINOR FLOODING THIS MORNING... NYZ075-178-179-161400- /O.CON.KOKX.CF.S.0026.161016T1100Z-161016T1400Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 340 AM EDT SUN OCT 16 2016 ...SOUTH SHORE BACK BAY FLOODING POSSIBLE... * LOCATIONS...SOUTH SHORE BACK BAYS OF KINGS...QUEENS AND NASSAU COUNTIES. * TIDAL DEPARTURES...UP TO 1 FOOT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...7 TO 10 AM SUNDAY MORNING. * IMPACTS...LOCALIZED MINOR FLOODING OF THE MOST VULNERABLE COASTAL AREAS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 15, 6:51 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 15, 6:51 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service New York NY 651 PM EDT Sat Oct 15 2016 .SYNOPSIS... High pressure gradually shifts offshore through Sunday. A weak cold front then moves near the area from the north Sunday night into Monday morning. The front moves back north as a warm front Monday afternoon and evening. High pressure then regains control Tuesday into Wednesday before a cold front moves into the area late Wendesday into Wednesday night. The front may stall nearby at the end of the week with low pressure developing along it. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Just minor updates to hourly temps and dewpoints this evening to account for the latest trends. The forecast is mainly on track. High pressure will continue to gradually shift farther offshore tonight. The combination of mostly clear skies and light winds will result in good radiational cooling tonight. There will be some patchy fog development across the area tonight into early Sunday morning. Temperatures tonight will be in the low to mid 40s, except around the New York metro area where temperatures are expected to be in the low 50s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... High pressure moves offshore Sunday, allowing an increase of a southwest flow. This will help temperatures warm up into the upper 60s to lower 70s. Clouds increase Sunday as a cold front approaches from the north. Showers will develop Sunday night and become more widespread late Sunday night. Lift with the front is weak and moisture associated with the front is limited. Temperatures Sunday night will be in the mid to upper 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... A cold front sinks into the CWA on Monday as it weakens. Models are in agreement that it stalls over us during the day before lifting back north by late. Moisture is lacking with the front, but still enough to at least go with a slight chance of showers through early afternoon. There is still uncertainty regarding the amount of cloud cover during the afternoon hours. Full sun combined with 900mb temps around 16C would produce highs reaching 80 for some interior sections, but not so confident that there will be enough sunshine for this. Will go with upper 70s for the city and adjacent areas of NE NJ. The rest of the area should reach the lower and mid 70s. An anomalously warm pattern is still expected for the middle of the week with deep layered ridging across the western Atlantic. A weak cold front could enter the picture by late in the Wednesday, but it looks at this point that it would be too late to significantly affect the potential high temperature forecast. Based on progged temps at the top of the mixed layer, lower 80s are expected in the city for both Tuesday and Wednesday as well as in parts of NE NJ and the lower Hudson Valley. See the climate section below for records on both days. There are signals that ridging is going to hold stronger than previously thought for Thursday. Will still leave in a slight chance of showers to account for whatever moisture interacts with the weakened/stalled cold front that will be in the vicinity. Temperatures once again will be above normal. The forecast becomes more uncertain for Friday and Saturday. The signal for low pressure somewhere along the eastern seaboard is there as the upper flow amplifies. The confidence is however low with the timing and placement of low pressure or a series of lows, or even interaction with a potential tropical low. Will maintain chance PoPs both days for the time being. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... High pressure over the terminals moves southeast off the Atlantic coast on Sunday. Mainly VFR through 00z Monday. Potential for TEMPO MVFR stratus clouds arnd 2500 feet 09z-13z Sunday from KJFK north and east. Potential for patchy fog; IFR at KSWF and MVFR at KTEB/KHPN/KISP/KBDR/KGON 09z-13z Sunday. SE-S winds 5-10 kt become light and variable around sunset then SW increasing to 10-15 KT by 14z Sunday. .Outlook for 18Z Sunday through Thursday... .Sunday Afternoon/Evening...VFR. .Late Sunday Night-Monday Morning...Chance for MVFR in showers. .Monday Afternoon-Wednesday...VFR. .Wednesday night-Thursday...Chance of MVFR or lower in developing rain and fog. && .MARINE... High pressure over the waters will keep winds below SCA through the Sunday night. Sub-SCA conditions are expected to prevail on Monday, then as the pressure gradient tightens, gusts on the ocean could reach 25 KT with seas building up to 5 or 6 feet Tuesday afternoon and night. There is a chance that swell keeps seas up to 5 feet on Wednesday, but current thinking is that guidance is too high and seas will be below 5 ft. Sub-SCA conditions then continue into Thursday. && .HYDROLOGY... No significant precipitation is expected through the forecast period. && .TIDES/COASTAL FLOODING... Astronomical tides will be running high through Monday with a full moon occurring just after midnight tonight/Sunday morning. Brief and localized minor coastal flooding may occur during the Sun and Mon morning high tide cycles in the most vulnerable locations. Around 1/2 to 1 foot of tidal departures will be needed to result in minor flooding in many spots. && .CLIMATE... Record high temperatures may be tied or broken on Tuesday October 18 and Wednesday October 19. Here are the current records for these days. Tuesday October 18 Bridgeport 75/1990 Central Park 82/1928 Islip 74/2006 Kennedy 77/1964 LaGuardia 79/2007 Newark 80/1964 Wednesday October 19 Bridgeport 81/1963 Central Park 83/1963 Islip 74/1998 Kennedy 75/1965 LaGuardia 80/1945 Newark 82/1945 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JC/Fig NEAR TERM...Fig SHORT TERM...Fig LONG TERM...JC AVIATION...GC MARINE...JC/Fig HYDROLOGY...JC/Fig TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Oct 15, 9:05 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 905 AM EDT SAT OCT 15 2016 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-161000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 905 AM EDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.